Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 203, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2014, 5:52 PM CDT for Oregon County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 25, 2014, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 186 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS53 KSGF 252252
SVRSGF
MOC149-252330-
/O.NEW.KSGF.SV.W.0203.140825T2252Z-140825T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTON...AND
MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALTON...GREER AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3663 9140 3665 9152 3677 9158 3683 9155
3686 9142 3684 9125 3676 9121 3665 9126
TIME...MOT...LOC 2252Z 094DEG 5KT 3675 9140
HAIL...1.00IN
WIND...60MPH
$$
HATCH2 follow-up statements
157
WWUS53 KSGF 252315
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT MON AUG 25 2014
MOC149-252330-
/O.CON.KSGF.SV.W.0203.000000T0000Z-140825T2330Z/
OREGON MO-
615 PM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OREGON COUNTY UNTIL 630 PM CDT...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTON...AND
MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTON...GREER AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3663 9140 3665 9152 3677 9158 3683 9155
3686 9142 3684 9125 3676 9121 3665 9126
TIME...MOT...LOC 2315Z 094DEG 5KT 3675 9144
HAIL...0.88IN
WIND...60MPH
$$
HATCH463
WWUS53 KSGF 252321
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT MON AUG 25 2014
MOC149-252331-
/O.EXP.KSGF.SV.W.0203.000000T0000Z-140825T2330Z/
OREGON MO-
621 PM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OREGON COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ANOTHER STORM NEAR THE EXPIRING WARNING IS BEING MONITORED.
LAT...LON 3663 9140 3665 9152 3677 9158 3683 9155
3686 9142 3684 9125 3676 9121 3665 9126
TIME...MOT...LOC 2321Z 094DEG 5KT 3675 9145
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:53 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 2:53 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT Mon Aug 25 2014
...HEAT ADVISORY CONTINUES THROUGH TUESDAY...
.SHORT TERM...(This Evening through Tuesday)
It was another hot Ozarks day as temperatures approached or exceeded
100 degrees this afternoon. The good news is that dew points
continued to mix down into the 50s and lower 60s, allowing
conditions to feel less humid. This made a big difference as heat
indices were right at the temperature reading.
We had an isolated thunderstorm or two over the eastern Ozarks.
Most locations in the eastern Ozarks will remain dry this
afternoon and evening.
Warm and dry weather will continue through tonight as overnight
lows fall into the low to mid 70s.
Heading into Tuesday, a frontal system currently located across
the Corn Belt will sag into the Interstate 70 corridor. We think
any showers or thunderstorms that develop along this feature will
stay mostly north of Lake of the Ozarks. Therefore we did not
insert rain chances.
The Heat Advisory will continue through Tuesday with temperatures
warming back into the upper 90s or lower 100s. Dew Point mixing
should occur once again, mitigating heat indices from getting out
of hand.
.LONG TERM...(Wednesday through Monday)
Before we get into the meteorology, let us clarify a couple of
items. We decided that the midnight shift will make the decision
on whether or not to extend the Heat Advisory into Wednesday. We
think it will be needed, as we currently have indices exceeding
100 degrees again Wednesday afternoon. They will get another look
at the latest analysis to make that call.
The second item regards model accuracy. The Weather Prediction
Center issued a discussion late this morning talking about throwing
out the 12Z GFS. They mentioned that they like the ECMWF /
Canadian blend when determining two things.
1) The breakdown of the summertime high.
2) Timing of the western U.S. wave passage.
The ECMWF has once again slowed down both the breakdown of the
summertime high, along with the passage of the western U.S. upper
wave.
It appears as though the upper wave could pass through the region
over Labor Day Weekend, potentially causing some river goers,
campers, or folks boating on the beautiful Ozarks lakes, to dodge
a few thunderstorms at some point.
At any rate, we think unseasonably hot temperatures could now
persist through the rest of the work week, with cloud cover and
precip cooling things off over the weekend.
As far as the Heat Advisory goes, we'll take it one day at a time.
Heat indices will need to exceed 100 degrees on an afternoon basis in
order to keep the Advisory going. It's not going to surprise
anyone if the Advisory needs to be extended beyond Tuesday.
We kept little to no chances for precipitation going through the
work week. There was a little bit of a signal that showers could
impact central and south central Missouri Wednesday afternoon.
However confidence in very much rain Wednesday is pretty low at
this point.
We also have a slight risk for some precipitation on Friday
afternoon, but the better chances will occur over the weekend.
Have a great evening !
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1229 PM CDT MON AUG 25 2014
VFR conditions to continue at all TAF sites.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Tuesday FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Tuesday FOR KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...RunnelsHazardous weather outlook, Aug 25, 4:35 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CDT MON AUG 25 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 PM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES AT OR EXCEEDING 100 DEGREES WILL CONTINUE INTO THE LATE AFTERNOON HOURS. A FEW ISOLATED THUNDERSTORMS WILL PERSIST OVER AREAS EAST OF HIGHWAY 65. THERE IS A LIMITED RISK THAT A STORM OR TWO COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AFTERNOON TEMPERATURES WILL CONTINUE INTO MID WEEK. HEAT INDEX VALUES WILL RANGE FROM 100 TO 107 DEGREES AT LEAST THROUGH TUESDAY AFTERNOON...AND POSSIBLY AGAIN ON WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY. ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT WEDNESDAY THROUGH FRIDAY ON AN AFTERNOON BASIS. MOST LOCATIONS WILL REMAIN DRY. MORE WIDESPREAD RAIN AND THUNDERSTORM CHANCES WILL ARRIVE TOWARD THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Special weather statement, Aug 25, 5:22 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON AUG 25 2014
MOZ082-092-252300-
TEXAS MO-WRIGHT MO-
522 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT AND WEST
CENTRAL TEXAS COUNTIES UNTIL 600 PM CDT...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF MANES...OR 18 MILES NORTH OF
MOUNTAIN GROVE...MOVING EAST AT 5 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE GRAFF...HUGGINS AND MANES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3730 9231 3738 9237 3746 9235 3748 9224
3742 9216 3732 9216
TIME...MOT...LOC 2223Z 262DEG 3KT 3739 9230
HATCHSpecial weather statement, Aug 25, 5:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT MON AUG 25 2014
MOZ092-252315-
WRIGHT MO-
540 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WRIGHT COUNTY UNTIL 615
PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DAWSON...OR 12 MILES
NORTHWEST OF MOUNTAIN GROVE...MOVING NORTHWEST AT 5 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DAWSON AND HARTVILLE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3715 9243 3723 9258 3735 9254 3740 9245
3738 9237 3724 9227
TIME...MOT...LOC 2241Z 139DEG 6KT 3728 9238
HATCHSpecial weather statement, Aug 25, 5:51 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT MON AUG 25 2014
MOZ106-252315-
OREGON MO-
551 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OREGON COUNTY UNTIL 615
PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREER...OR 17 MILES NORTHEAST OF THAYER...
MOVING WEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALTON...GREER AND THOMASVILLE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3662 9140 3665 9157 3682 9155 3686 9140
3683 9127 3677 9122 3665 9127
TIME...MOT...LOC 2250Z 094DEG 5KT 3675 9140
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:22 PM CDT | Special Weather Statement | SGF | Wright | 38 min |
| Aug 25, 5:40 PM CDT | Special Weather Statement | SGF | Wright | 35 min |
| Aug 25, 5:51 PM CDT | Special Weather Statement | SGF | Oregon | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.